Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 149, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 27, 2013, 5:14 PM CDT for 5 counties in Kansas. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2013, 5:14 PM CDT (22:14 UTC)
- Expired
- Jun 27, 2013, 6:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Rice County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 108 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:15 PM CDT | TSTM WND DMG | 5 Se Brookville, KS | POWER POLES AND 12 TO 15 INCH TREE DOWNED IN THE TOWN OF FALUN. DELAYED REPORT WITH TIME BASED ON RADAR. |
| Jun 27, 5:30 PM CDT | TSTM WND DMG | Marquette, KS | LARGE TREES KNOCKED DOWN ALL OVER TOWN, FROM ESTIMATED 60-70 MPH WINDS. ALSO WIND DRIVEN HALF DOLLAR SIZED HAIL. DELAYED REPORT. |
| Jun 27, 5:30 PM CDT | HAIL 1.25 | Marquette, KS | ALSO ESTIMATED 60-70 MPH WINDS KNOCKED DOWN TREES ALL OVER TOWN. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2230 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
047
WUUS53 KICT 272214
SVRICT
KSC053-105-113-159-169-272315-
/O.NEW.KICT.SV.W.0149.130627T2214Z-130627T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
514 PM CDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLSWORTH COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
NORTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...
RICE COUNTY IN CENTRAL KANSAS...
WESTERN SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 615 PM CDT
* AT 509 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SMOLAN...TO 6 MILES EAST OF KANOPOLIS STATE PARK...TO
LORRAINE...TO 6 MILES SOUTHWEST OF ELLINWOOD...AND MOVING SOUTHEAST
AT 30 MPH. THE STRONGEST PART OF THE STORM IS OVER EASTERN ELLSWORTH
COUNTY...WHERE TENNIS BALL SIZE HAIL AND 80 MPH WINDS WILL BE
POSSIBLE.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
SMOLAN...GENESEO...MARQUETTE...CHASE...ASSARIA...RAYMOND...
LINDSBORG...LYONS...ALDEN...LITTLE RIVER...STERLING...WINDOM...
FREDERICK...SILICA AND BRIDGEPORT.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 218 AND 248. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 68 AND 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3854 9743 3837 9793 3817 9826 3817 9847
3819 9848 3870 9848 3891 9816 3896 9776
TIME...MOT...LOC 2212Z 313DEG 26KT 3873 9770 3861 9790
3856 9824 3826 9861
HAIL...1.75IN
WIND...70MPH
$$
KLEINSASSER5 follow-up statements
067
WWUS53 KICT 272220
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
520 PM CDT THU JUN 27 2013
KSC053-105-113-159-169-272315-
/O.CON.KICT.SV.W.0149.000000T0000Z-130627T2315Z/
SALINE KS-RICE KS-MCPHERSON KS-LINCOLN KS-ELLSWORTH KS-
520 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH...
SOUTHEASTERN LINCOLN...NORTHERN MCPHERSON...RICE AND WESTERN SALINE
COUNTIES UNTIL 615 PM CDT...
AT 517 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SMOLAN TO MARQUETTE TO GENESEO TO RAYMOND...AND MOVING
SOUTHEAST AT 30 MPH. THE MOST INTENSE SEVERE STORM WAS LOCATED NEAR
MARQUETTE.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...GOLF BALL SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
MARQUETTE...CHASE...RAYMOND...ASSARIA...LINDSBORG...LYONS...ALDEN...
LITTLE RIVER...WINDOM...STERLING AND BRIDGEPORT.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 218 AND 248. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 68 AND 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3854 9743 3837 9793 3817 9826 3817 9847
3819 9848 3870 9848 3891 9816 3896 9776
TIME...MOT...LOC 2220Z 313DEG 26KT 3869 9771 3854 9786
3851 9820 3827 9847
HAIL...1.75IN
WIND...80MPH
$$
DARMOFAL303
WWUS53 KICT 272234
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
534 PM CDT THU JUN 27 2013
KSC105-272242-
/O.CAN.KICT.SV.W.0149.000000T0000Z-130627T2315Z/
LINCOLN KS-
534 PM CDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3854 9743 3837 9793 3817 9826 3817 9847
3819 9848 3870 9848 3867 9814 3883 9766
TIME...MOT...LOC 2232Z 313DEG 26KT 3863 9763 3848 9778
3845 9812 3821 9839
$$
KSC053-113-159-169-272315-
/O.CON.KICT.SV.W.0149.000000T0000Z-130627T2315Z/
SALINE KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
534 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ELLSWORTH...NORTHERN MCPHERSON...RICE AND SOUTHWESTERN SALINE
COUNTIES UNTIL 615 PM CDT...
AT 529 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ASSARIA TO JUST SOUTH OF MARQUETTE TO GENESEO TO JUST
SOUTH OF RAYMOND...AND MOVING SOUTHEAST AT 30 MPH. THE STRONGEST
PART OF THIS LINE WAS NEAR MARQUETTE.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LYONS...ALDEN...LITTLE RIVER...WINDOM AND STERLING.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 68 AND 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3854 9743 3837 9793 3817 9826 3817 9847
3819 9848 3870 9848 3867 9814 3883 9766
TIME...MOT...LOC 2232Z 313DEG 26KT 3863 9763 3848 9778
3845 9812 3821 9839
HAIL...1.75IN
WIND...70MPH
$$
DARMOFAL102
WWUS53 KICT 272243
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
543 PM CDT THU JUN 27 2013
KSC053-113-159-169-272315-
/O.CON.KICT.SV.W.0149.000000T0000Z-130627T2315Z/
SALINE KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
543 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ELLSWORTH...NORTHERN MCPHERSON...NORTHEASTERN RICE AND SOUTHWESTERN
SALINE COUNTIES UNTIL 615 PM CDT...
AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARQUETTE...
AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL MCPHERSON COUNTY.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 68 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3834 9800 3856 9810 3875 9759 3854 9743
3837 9793
TIME...MOT...LOC 2243Z 318DEG 25KT 3850 9774
HAIL...1.75IN
WIND...70MPH
$$
DARMOFAL038
WWUS53 KICT 272252
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CDT THU JUN 27 2013
KSC053-159-169-272302-
/O.CAN.KICT.SV.W.0149.000000T0000Z-130627T2315Z/
SALINE KS-RICE KS-ELLSWORTH KS-
552 PM CDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELLSWORTH...
NORTHEASTERN RICE AND SOUTHWESTERN SALINE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3854 9743 3837 9792 3852 9793 3861 9748
TIME...MOT...LOC 2252Z 318DEG 25KT 3845 9769
$$
KSC113-272315-
/O.CON.KICT.SV.W.0149.000000T0000Z-130627T2315Z/
MCPHERSON KS-
552 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MCPHERSON COUNTY UNTIL 615 PM CDT...
AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
MCPHERSON...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 68 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3854 9743 3837 9792 3852 9793 3861 9748
TIME...MOT...LOC 2252Z 318DEG 25KT 3845 9769
HAIL...1.00IN
WIND...70MPH
$$
DARMOFAL419 WWUS53 KICT 272257 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 557 PM CDT THU JUN 27 2013 KSC113-272306- /O.CAN.KICT.SV.W.0149.000000T0000Z-130627T2315Z/ MCPHERSON KS- 557 PM CDT THU JUN 27 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCPHERSON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO SOUTHERN MCPHERSON COUNTY. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN MCPHERSON COUNTY UNTIL 645 PM. LAT...LON 3854 9743 3837 9792 3852 9793 3861 9748 TIME...MOT...LOC 2256Z 318DEG 25KT 3843 9767 $$ DARMOFAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:51 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 27, 1:51 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 151 PM CDT THU JUN 27 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 151 PM CDT THU JUN 27 2013 STRONG TO EXTREME INSTABILITY WILL RESIDE AHEAD OF THE SYNOPTIC COLD FRONT AND MESO/OUTFLOW BOUNDARIES WHICH WILL DRIFT SOUTH ACROSS THE FORECAST AREA THIS EVENING. THE MOST INTENSE ACTIVITY WILL BE DIURNALLY DRIVEN WITH IMPACT DURING THE LATE AFTERNOON THROUGH MID-EVENING. THE IMPETUS INTO THE LATE EVENING AND OVERNIGHT WILL HINGE ON POTENTIAL COLD POOL AND MESOSCALE OUTFLOWS...WHICH COULD DRIVE MOST OF THE CONVECTION SOUTHEAST OF THE AREA. WILL CONTINUE TO HIGHLIGHT THE ELEVATED SEVERE RISK FOR VERY LARGE HAIL AND DESTRUCTIVE WINDS GUSTS IN THE HAZARDOUS WEATHER OUTLOOK. THE SIGNIFICANT COOLING TREND IS STILL ON TRACK AS WE GO THROUGH THE WEEKEND...WITH A MEAN NORTHERLY FLOW REGIME BETWEEN THE AMPLIFIED WESTERN CONUS RIDGE AND EASTERN TROF. LITTLE CHANGE TO THE GOING TEMPERATURE TRENDS...SHOWING BELOW CLIMO TEMPERATURES BY SUNDAY. DARMOFAL .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 151 PM CDT THU JUN 27 2013 TEMPERATURES ARE EXPECTED TO REMAIN BELOW CLIMO THROUGH MUCH OF NEXT WEEK AS THE EASTERN CONUS UPPER TROF RETROGRADES WEST ACROSS THE MIDWEST AND PORTION OF THE PLAINS. THIS MAY ALSO LEAD TO MODEST CHANCES FOR CONVECTION BY MID-WEEK. DARMOFAL && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1245 PM CDT THU JUN 27 2013 THE MAIN AVIATION FORECAST CONCERNS ARE THE THUNDERSTORM CHANCES THIS AFTERNOON AND EVENING AT ALL TERMINALS. UNTIL CONVECTION DEVELOPS...TERMINALS WILL REMAIN VFR WITH RELATIVELY LIGHT SOUTHERLY WINDS. AS THE SURFACE LOW BEGINS TO MOVE SOUTHEAST...CONVECTION WILL BEGIN TO DEVELOP AND IT IS EXPECTED TO FORM NORTHEAST OF KRSL AND MOVE SOUTHEAST ACROSS ALL TERMINALS. CURRENT THINKING IS TIMING WILL BEGIN AT 20-21Z FOR KRSL AND MOVE SOUTHEAST TO KCNU BY 00Z FOR MAIN LINE. THERE MAYBE SOME GIVE AND TAKE WITH THAT TIMING...BUT THE LATEST HIGH RESOLUTION GUIDANCE...HRRR/RAP HAVE BEEN CONSISTENT FOR THE LAST FEW RUNS WITH THAT TIMING. DURING THE CONVECTION HEAVY THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND STRONG WINDS. GUSTS OF 60MPH OR GREATER ARE POSSIBLE. HEAVY RAIN WILL CAUSE VISIBILITIES TO BE REDUCED AND CEILINGS TO DROP. HAVE INCLUDED A TEMP GROUP FOR MODERATE THUNDERSTORMS DROPPING INTO MVFR...BUT COULD SEE IFR TO LIFR CONDITIONS IN THE HEAVIEST OF STORMS...AT LEAST BRIEFLY. AFTER THE STORMS PASS...BEHIND THE COLD FRONT WINDS WILL BE NORTH TO NORTHEASTERLY WITH VFR CONDITIONS EXPECTED. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 94 66 89 / 50 10 10 10 HUTCHINSON 70 94 65 88 / 50 0 10 10 NEWTON 70 93 64 87 / 50 10 10 10 ELDORADO 70 93 63 87 / 60 10 10 10 WINFIELD-KWLD 73 94 65 90 / 50 10 10 10 RUSSELL 68 95 63 88 / 20 0 10 10 GREAT BEND 68 95 63 88 / 30 0 10 10 SALINA 69 94 65 88 / 40 0 10 10 MCPHERSON 69 94 64 88 / 50 0 10 10 COFFEYVILLE 74 93 66 88 / 60 20 10 0 CHANUTE 71 92 63 86 / 60 10 10 10 IOLA 71 91 63 86 / 60 10 10 10 PARSONS-KPPF 73 92 64 88 / 60 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 27, 2:30 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 230 PM CDT THU JUN 27 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 230 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WITH THE POTENTIAL FOR VERY LARGE HAIL TO TENNIS BALL SIZE AND DAMAGING WINDS TO 80 MPH ARE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE EVENING. THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH BY MIDNIGHT...THOUGH A FEW STRONG STORMS WILL REMAIN POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. DANGEROUS HEAT WILL CONTINUE ACROSS THE AREA UNTIL EARLY THIS EVENING...WITH HEAT INDICES RANGING FROM 105 TO 112 DEGREES. PLEASE REFER TO THE HEAT ADVISORY STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS MAY LINGER OVER THE SOUTHEAST CORNER OF KANSAS EARLY FRIDAY MORNING. HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. COOLER WEATHER WILL SETTLE IN ACROSS THE REGION OVER THE WEEKEND AND CONTINUE INTO NEXT WEEK. THERE WILL BE A CHANCE FOR SOME THUNDERSTORMS AGAIN BY TUESDAY NIGHT AND WEDNESDAY. WHILE THE SEVERE RISK IS LOW...A COUPLE OF STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS THE ENTIRE AREA FROM LATE THIS AFTERNOON THROUGH THE EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/JMB/ES
In the hours before
Local storm report, Jun 27, 4:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
456 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 6 WSW GLENDALE 38.86N 97.96W
06/27/2013 E70 MPH ELLSWORTH KS TRAINED SPOTTER
3 INCH TREE BRANCHES BROKEN.
&&
SGSLocal storm report, Jun 27, 5:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
500 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG WESTFALL 38.93N 98.00W
06/27/2013 LINCOLN KS EMERGENCY MNGR
4 INCH TREE BRANCHES BROKEN IN WESTFALL
0430 PM TSTM WND DMG ASH GROVE 39.17N 98.35W
06/27/2013 LINCOLN KS EMERGENCY MNGR
POWERLINES DOWN. TIME ESTIMATED FROM RADAR
&&
SGSSpecial weather statement, Jun 27, 5:00 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
500 PM CDT THU JUN 27 2013
KSZ032-272230-
RUSSELL-
500 PM CDT THU JUN 27 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHERN RUSSELL COUNTY...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTH OF RUSSELL...AND MOVING SOUTHEAST
AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND
BECOMES SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3877 9897 3889 9880 3870 9856 3869 9870
3870 9890
TIME...MOT...LOC 2200Z 318DEG 20KT 3876 9881
KLEINSASSERLocal storm report, Jun 27, 5:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
502 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 6 W BROOKVILLE 38.77N 97.98W
06/27/2013 ELLSWORTH KS STORM CHASER
12 INCH DIAMETER TREE BLOWN OVER.
&&
SGSLocal storm report, Jun 27, 5:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
504 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND GST 5 S BEVERLY 38.94N 97.98W
06/27/2013 M73 MPH LINCOLN KS TRAINED SPOTTER
&&
SGSLocal storm report, Jun 27, 5:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
511 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST 7 W MARQUETTE 38.55N 97.96W
06/27/2013 E70 MPH ELLSWORTH KS TRAINED SPOTTER
3 TO 4 INCH LIMBS DOWN.
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:46 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 59 min |
| Jun 27, 3:54 PM CDT | Special Weather Statement | ICT | Russell | 36 min |
| Jun 27, 4:06 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 54 min |
| Jun 27, 4:11 PM CDT | Special Weather Statement | ICT | Russell | 34 min |
| Jun 27, 4:19 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 56 min |
| Jun 27, 4:27 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 63 min |
| Jun 27, 4:31 PM CDT | Special Weather Statement | ICT | Russell | 29 min |
| Jun 27, 4:53 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 67 min |
| Jun 27, 4:57 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 63 min |
| Jun 27, 5:00 PM CDT | Special Weather Statement | ICT | Russell | 30 min |
| Jun 27, 5:30 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 45 min |
| Jun 27, 5:39 PM CDT | Areal Flood Warning | ICT | Barton | 4 hr |
| Jun 27, 5:46 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 44 min |
| Jun 27, 5:53 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 52 min |
| Jun 27, 6:03 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 42 min |
| Jun 27, 6:16 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harper, Harvey, Kingman, Marion, Reno and 2 more | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.